MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229307
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, the device was returned in a clear plastic bag.There was no damage noted in the construction of the device, and there were no traces of contamination.Electrically, the resistance of each lead shall be between 1.7 ohms and 3.7 ohms and actual measurements were, red (3.4 ohms), red with clear tube (3.5 ohms), blue (3.6 ohms), and blue with clear tube (3.4 ohms), all electrodes within specification.Functionally, the electrodes were connected to the nim system while tube was submerged in a saline solution.Right upon connection, the electrode check as well as functional test passed.The tube was manipulated (electrodes were bent) and still resulted in passing the electrode check and the functional test.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that intubation was performed, without the use of muscle relaxant and/or lidocaine.After connecting to the patient interface and checking the electrodes, the electrodes were not recognized by the monitor, it must be the return electrode.A new attempt was made to position the tube, through direct visualization (videolagingoscope), and it still did not recognize it.When checking the electrodes, it continued with a red "x", even after trying to reposition it.No stimulation was performed, as the tube had to be changed.There was visual indicator.After several attempts, it was decided to perform a new intubation.No patient injury.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21594267
Report Number1045254-2025-00836
Device Sequence Number8877903
Product Code ETN
UDI-Device Identifier00643169789531
UDI-Public00643169789531
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number8229307
Device Catalogue Number8229307
Device Lot Number0222866446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale